Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Tampa Bay, FL

May 28, 2014Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 28, 2014, 7:07 PM EDT for Manatee County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 7:07 PM EDT (23:07 UTC)
Expired
May 28, 2014, 7:45 PM EDT
In force
38 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Manatee County, FL

The radar

The Tampa radar (KTBW), 21 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS52 KTBW 282307
SVRTBW
FLC081-282345-
/O.NEW.KTBW.SV.W.0028.140528T2307Z-140528T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
707 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANATEE COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 745 PM EDT.

* AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF DUETTE...OR 22 MILES EAST OF PALMETTO...AND MOVING
  NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARRISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236
TIME...MOT...LOC 2307Z 164DEG 5KT 2751 8222

$$
2 follow-up statements
120 
WWUS52 KTBW 282326
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
726 PM EDT WED MAY 28 2014

FLC081-282345-
/O.CON.KTBW.SV.W.0028.000000T0000Z-140528T2345Z/
MANATEE FL-
726 PM EDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL MANATEE COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE MANATEE STATE PARK...OR 19 MILES EAST OF
PALMETTO...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUETTE
AND PARRISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236
TIME...MOT...LOC 2326Z 164DEG 5KT 2754 8227

$$
527 
WWUS52 KTBW 282345
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
745 PM EDT WED MAY 28 2014

FLC081-282355-
/O.EXP.KTBW.SV.W.0028.000000T0000Z-140528T2345Z/
MANATEE FL-
745 PM EDT WED MAY 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANATEE COUNTY HAS
EXPIRED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SOME SMALL HAIL 
UNTIL IT FULLY DISSIPATES.

LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236
TIME...MOT...LOC 2345Z 164DEG 5KT 2757 8228

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:08 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 28, 4:08 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 PM EDT WED MAY 28 2014

.NEAR TERM (TONIGHT-THURSDAY)...
MID/UPPER LEVEL CUTOFF LOW OVER THE ARK-LA-TEX WILL CONTINUE TO
MEANDER IN THIS AREA THROUGH THURSDAY WITH A WEAK SHORTWAVE MOVING
OVER THE FLORIDA PENINSULA LATE TONIGHT AND THURSDAY. MEANWHILE AT
THE SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WEST ACROSS THE
NORTHERN FLORIDA PENINSULA FROM THE ATLANTIC KEEPING A SOUTHEAST
LOW LEVEL FLOW ACROSS THE AREA.

SCATTERED CONVECTION WILL CONTINUE TO DEVELOP AND MOVE INLAND
THIS AFTERNOON WITH STORMS EVENTUALLY LINING UP OVER THE INTERIOR
THIS EVENING. POTENTIAL FOR SMALL HAIL AND GUSTY WINDS REMAINS A
POSSIBILITY WITH SOME OF THE STRONGER STORMS...ALONG WITH LOCALLY
HEAVY RAIN AS STORM MOTION REMAINS RATHER SLOW. OVERNIGHT SKIES
WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH SOME PATCHES OF GROUND
FOG POSSIBLE AROUND SUNRISE.

ON THURSDAY ABUNDANT MOISTURE WILL BE IN PLACE WITH PRECIPITABLE
WATER BETWEEN 1.6 AND 1.8 INCHES SO WITH THE UPPER LEVEL
DISTURBANCE IN THE VICINITY LOWERING MID LEVEL TEMPERATURES
SLIGHTLY WE SHOULD SEE SCATTERED TO NUMEROUS MAINLY AFTERNOON AND
EVENING STORMS AS THE SEA BREEZES DEVELOP. HOWEVER...SOME OF THE
GUIDANCE IS HINTING AT CONVECTION OVER THE GULF LATE TONIGHT INTO
THURSDAY MORNING AND IF THIS BECOMES WIDESPREAD ENOUGH WE MAY END
UP WITH A LOT OF MID/HIGH CLOUDS WHICH WOULD LIMIT/DELAY THE ONSET
OF CONVECTION. FOR NOW HAVE ISOLATED POPS (20 PERCENT) IN THE
MORNING AND LEFT THE 60 POPS IN FOR THE AFTERNOON AND EARLY
EVENING HOURS.

LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 60S TO MID 70S
WITH HIGHS ON THURSDAY A LITTLE BIT COOLER THEN TODAY THANKS TO
THE EXPECTED CLOUD COVER IN THE MID 80S TO AROUND 90 DEGREES.

.MID TERM (THURSDAY NIGHT- FRIDAY)...
AN UPPER LOW CENTERED OVER THE ARK-LA-TEX REGION WILL SHIFT SOUTH
AND WEST OVER TX AS AN UPPER HIGH BUILDS SOUTH OVER THE SE STATES.
SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE STATE FROM
THE ATLANTIC AS A FRONTAL BOUNDARY STALLS TO THE NORTH OF THE
AREA. PREDOMINANT EASTERLY FLOW WILL GIVE WAY TO A SEA BREEZE
FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE AND OUTFLOW
BOUNDARIES WITH DEEP MOISTURE IN PLACE. SOME STRONG TO ISOLATED
SEVERE STORMS WILL BE POSSIBLE WITH THE STRONGEST STORMS
CONTAINING HAIL AND STRONG WIND GUSTS ALONG WITH LOCALLY HEAVY
RAINFALL AND DEADLY FREQUENT LIGHTNING. HIGH TEMPERATURES WILL BE
IN THE MID TO UPPER 80S ALONG THE COAST TO THE LOWER 90S INLAND.
LOWS THURSDAY NIGHT WILL BE IN THE MID TO UPPER 60S NORTH...TO
UPPER 60S TO THE MID 70S CENTRAL AND SOUTH.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...
UPPER RIDGING WILL CONTINUE TO BUILD SOUTHWARD OVER THE SE US AND
REMAIN IN PLACE OVER THE STATE FOR EARLY NEXT WEEK. HIGH PRESSURE IN
PLACE ACROSS THE AREA AT THE SURFACE AND A STALLED FRONTAL BOUNDARY
TO THE NORTH WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH
PRESSURE WILL THEN BE REINFORCED FROM THE NORTH/NE SUNDAY THROUGH
TUESDAY AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AS A BACK-DOOR
COLD FRONT BEFORE WASHING OUT ACROSS THE AREA AND THE HIGH PRESSURE
CENTER BUILDING SOUTH JUST TO THE EAST OF THE STATE OVER THE
ATLANTIC THROUGH TUESDAY. EASTERLY FLOW WILL REMAIN IN PLACE ACROSS
THE AREA THROUGH THE PERIOD WITH WEAK AFTERNOON SEA BREEZES
DEVELOPING EACH DAY. THIS WILL ALLOW FOR SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS DEVELOPING ALONG SEA BREEZE AND
OUTFLOW BOUNDARIES THROUGH SUNDAY...THEN ISOLATED SHOWERS AND
THUNDERSTORMS FOR EARLY NEXT WEEK AS THE AREA DRIES OUT A BIT AND
THE UPPER HIGH SETTLES OVER THE STATE. TEMPERATURES WILL REMAIN NEAR
TO JUST ABOVE NORMAL EACH DAY.

&&

.AVIATION...
MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING...OTHERWISE VFR
CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT. LATE TONIGHT INTO
EARLY THURSDAY MORNING SOME AREAS OF MVFR/LOCAL IFR VISIBILITIES
IN FOG WILL BE POSSIBLE.

&&

.MARINE...
HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO
THE GULF WATERS PRODUCING GENERALLY SOUTHEAST WINDS AT LESS THAN
15 KNOTS. WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST EACH
AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS
THAN 3 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE
CONCERN WILL BE SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS...WITH
NO HEADLINES OTHERWISE EXPECTED.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  87  73  88 /  20  60  20  40
FMY  72  89  70  90 /  20  60  30  50
GIF  71  90  71  91 /  30  60  20  40
SRQ  71  86  70  88 /  20  60  20  40
BKV  68  88  66  89 /  20  60  20  40
SPG  76  87  74  87 /  20  60  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE
MARINE...74/WYNN
MID TERM/LONG TERM...24/HUBBARD
Hazardous weather outlook, May 28, 4:53 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT WED MAY 28 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-282100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT
DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE THEN EXPECTED
FOR MONDAY AND TUESDAY AFTERNOONS AS DRIER AIR MOVES INTO THE
AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Local storm report, May 28, 5:31 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT WED MAY 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
05/28/2014  M40 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION 2 NW OF PORT CHARLOTTE
            /DW9045/ REPORTED A 40 MPH WIND GUST.

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM
Special weather statement, May 28, 5:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
541 PM EDT WED MAY 28 2014

FLZ061-162-255-260-262-282230-
DESOTO-INLAND MANATEE-INLAND SARASOTA-INLAND CHARLOTTE-
COASTAL CHARLOTTE-
541 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SARASOTA...NORTH
CENTRAL CHARLOTTE...SOUTHEASTERN MANATEE AND WESTERN DESOTO
COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
PINE LEVEL TO PORT CHARLOTTE...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF ARCADIA TO PORT CHARLOTTE...MOVING EAST AT 5
MPH...WILL AFFECT PORT CHARLOTTE...CHARLOTTE HARBOR...PUNTA GORDA
AND LAKE SUZY...UNTIL 630 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 164 AND 170.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO
EXERCISE CAUTION.

&&

LAT...LON 2732 8203 2733 8171 2693 8189 2693 8207
      2695 8208 2695 8211 2693 8213 2693 8221
TIME...MOT...LOC 2140Z 269DEG 6KT 2724 8197 2701 8207
Special weather statement, May 28, 6:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
602 PM EDT WED MAY 28 2014

FLZ056-282245-
HARDEE-
602 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY...

AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
SWEETWATER TO LIMESTONE...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF ARCADIA TO 12 MILES NORTHWEST OF ARCADIA...MOVING NORTH
AT 10 MPH...WILL AFFECT LIMESTONE...SWEETWATER...WAUCHULA AND ZOLFO
SPRINGS...UNTIL 645 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2734 8205 2760 8205 2760 8168 2734 8159
TIME...MOT...LOC 2202Z 162DEG 10KT 2736 8170 2736 8198
Special weather statement, May 28, 6:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
638 PM EDT WED MAY 28 2014

FLZ151-251-282330-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
638 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR VALRICO...OR 6 MILES EAST OF BRANDON...
MOVING NORTHWEST AT 5 MPH...WILL AFFECT PLANT CITY...PLANT CITY
AIRPORT...TAMPA EXECUTIVE AIRPORT AND SEFFNER...UNTIL 730 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 256 AND 261.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2793 8242 2813 8225 2795 8206 2785 8216
TIME...MOT...LOC 2238Z 126DEG 2KT 2794 8219
Special weather statement, May 28, 6:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
656 PM EDT WED MAY 28 2014

FLZ255-282345-
INLAND MANATEE-
656 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MANATEE COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 6 MILES SOUTHWEST OF DUETTE...OR 22 MILES WEST
OF WAUCHULA...MOVING NORTH AT 5 MPH...WILL AFFECT MYAKKA HEAD AND
DUETTE...UNTIL 745 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2763 8236 2764 8207 2744 8206 2741 8223
TIME...MOT...LOC 2256Z 164DEG 5KT 2752 8216
Local storm report, May 28, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
657 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             4 NE PORT CHARLOTTE     27.02N 82.05W
05/28/2014  E1.00 INCH       CHARLOTTE          FL   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL ON INTERSTATE 75 NEAR
            THE KINGS HIGHWAY EXIT IN CHARLOTTE COUNTY AT 523 PM EDT
            USING SOCIAL MEDIA.

&&

RGARCIA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:00 PM EDTSpecial Weather StatementTBWPasco45 min
May 27, 8:28 PM EDTAreal Flood AdvisoryTBWPasco62 min
May 28, 2:06 PM EDTSpecial Weather StatementTBWCitrus39 min
May 28, 2:09 PM EDTSpecial Weather StatementTBWLevy51 min
May 28, 2:55 PM EDTAreal Flood AdvisoryTBWLevy65 min
May 28, 3:52 PM EDTSpecial Weather StatementTBWGilchrist38 min
May 28, 4:04 PM EDTSpecial Weather StatementTBWManatee41 min
May 28, 4:17 PM EDTSpecial Weather StatementTBWCharlotte43 min
May 28, 4:48 PM EDTSpecial Weather StatementTBWCharlotte42 min
May 28, 5:00 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee60 min
May 28, 5:06 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota24 min
May 28, 5:11 PM EDTSpecial Marine WarningTBW49 min
May 28, 5:32 PM EDTAreal Flood AdvisoryTBWCharlotte58 min
May 28, 5:41 PM EDTSpecial Weather StatementTBWDeSoto49 min
May 28, 6:02 PM EDTSpecial Weather StatementTBWHardee43 min
May 28, 6:38 PM EDTSpecial Weather StatementTBWHillsborough52 min
May 28, 6:56 PM EDTSpecial Weather StatementTBWManatee49 min
May 28, 7:33 PM EDTSpecial Weather StatementTBWHillsborough42 min
May 28, 7:42 PM EDTSpecial Marine WarningTBW63 min
May 28, 7:50 PM EDTSpecial Weather StatementTBWHillsborough40 min
May 28, 7:59 PM EDTSevere Thunderstorm WarningTBWHillsborough46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.